Couldn't find what you looking for?

TRY OUR SEARCH!

All those meds. I cant believe how many choices there are for some conditions. For example, my father is suffering from GERD. He was at Prevacid, Nexium and Aciprex. Now he is on Protonix 40 mg. I have heard that Protonix 40 mg is least effective of all PPIs. Is that true?

Loading...

According to my mother experience it is true. She is a doctor in local hospital. She told me that Protonix 40 mg is the least effective of all PPIs. Also she told me that Nexium is more effective then Prilosec. She had thousands of patients during her carrier you can trust her.
Reply

Loading...

this is not true. PPIs work by inhibiting our proton pumps from making acid. Essentially this is done by the chemical omeprazole. it really depends on ones body which one works best. I know many GI docs who still use protonix regularly and I am a health care professional who uses protonix as well. FYI: some people do take PPIs twice daily, also I hope he has been properly evaluated to make sure that there is no underlying condition causing the GERD. By the way, prilosec and nexium are essentially the exact same drugs.
Reply

Loading...

My son got back from Iraq after being there for a year with the Army. In that time, he developed gastro problems, which he attributed to the freeze-dried food/MREs that they eat so much of. However, once he got back, the symptoms did not abate. I know little about digestive problems since they don't run in our family. My son had no health problems at all before he left the country.

His symptoms are lack of appetite and when he does eat, he gets full quickly. He gets bad nausea several times a month. He has stomach pain in the center of his belly radiating outward. The only trigger that he's been able to identify is alcohol--if he has >1 beer, he gets nauseated the next morning and vomits all day. He hasn't had anything to drink in 6-8 weeks and he still has bouts of nausea and the other symptoms (fullness/lack of appetite).

Foods don't seem to affect the problem one way or the other. He might have nausea after not having eaten for a day or he might have it after he has eaten. The nausea always seems to start at 6am, once he's gotten up and has walked around for a minute or so. He usually doesn't have sequential days of nausea. He'll have the nausea for a day and then maybe not again for another several days. Diet doesn't seem to affect the nausea.

His GP prescribed 80mg of prilosec (40mg in the morning; 40mg in the evening) for the nausea and lack of appetite. The prilosec caused horrible diarrhea that eventually took him to the ER with dehydration and severe cramping. The tests they ran in the hospital showed gastroenteritis and erosion of the stomach lining. Bloodwork was negative for h. pylori. They tested him for c-diff and e-coli--all negative.

The gastroenterologist scheduled a colonoscopy and prescribed pepcid. Pepcid didn't help; colonoscopy was normal. Endoscopy biopsies were normal.

This week, he had another severe bout of nausea that caused him to become dehydrated and disoriented. He went to the ER, where they rehydrated him and gave him protonix, 40mg once a day. He has slight diarrhea with that dose. His stomach still feels nauseated but he said that it's not quite as bad. He's not sure if it's because of the medicine or that he's in a good cycle right now. (The nausea seems to come in unpredictable phases.)

Here are my questions.

Are the symptoms that he describes typical for the diagnosis of stomach erosion with gastroenteritis? (I ask because some doctors say yes and others have said no, that those symptoms don't seem to be related to stomach erosion.)

How long should it take before he might begin to feel relief from protonix? Is it something that works within days or weeks? (From what I understand, it sounds like it's weeks--it sounds like it's used to help heal the lining of the stomach and that might take at least 8 weeks. In that time, should we just expect a gradual improvement? ...or might he have an initial burst of relief followed by steady improvement?)

He's had an endoscopy (upper), stomach CT, colonoscopy, and bloodwork. Are there any other tests that his gastroenterologist should be considering? We have an appointment in two weeks with a different gastro doctor for a second opinion. Can you help us to formulate some reasonable questions for him?

Assuming that he stays hydrated, is it okay to take protonix and have mild diarrhea? (I'm wondering if the benefit of the one offsets the negatives of the diarrhea.)

Are all of the PPIs basically the same or do some act differently than others?

I googled something like "male nausea mornings" and read about stomach-emptying problems. Is that something that's common or that would produce symptoms like this?
Reply

Loading...

He may have pancreatitis. He needs to see a Gastro person pronto!
Reply

Loading...